Viagra overdosing: consequences, real life examples and treatment

Overdosing is taking a medicament in doses greater than recommended or commonly used. An overdose of a medicament can cause strong, sometimes irreversible damage to the body, and can be fatal in the absence of timely medical assistance. An overdose of Viagra pills can lead to a lot of bad effects. The rapid decline in blood pressure and chest pain are the most common ones. Intermittent heart rate and seizures are less frequent symptoms. Death is observed in very rare situations.
To understand effects of overdosing, it is important to understand the principle of action of the medical remedy. It works by expanding blood vessels in the body. Therefore, if an individual takes a big dose of the medicament, blood pressure drops sharply (with all ensuing consequences).

Real life examples of Viagra overdosing

1. In 2015, Daniel Medforth, a 35-year-old builder from Withernsea, decided to take a lot of Viagra pills during drinking party with his friends. He did it for a dare. Within an hour, he took more than a dozen of pills. Soon, he came to hospital with an overdose of the drug. In particular, he experienced such adverse effects as nausea, dizziness, and even visual hallucinations. He saw all in green tints. However, the main effect of receiving such a gigantic dose was a powerful erection that lasted five days virtually without interruption. All that time Daniel spent in bed. Doctors noted in this regard that the man escaped from this situation with a slight shock, because such cases usually end up with very unpleasant consequences.
2. In 2016, an elderly American decided to surprise his wife and took much more Viagra tablets than recommended by his healthcare expert. He experienced prolonged erection that did not disappear for a few days. The man went to a clinic, but it was too late. Doctors found he had gangrene, so they had to amputate the penis to prevent gangrene spreading to other parts of the body.
3. In 2013, one newly married man took a dose of the medicament that was many times more than maximum recommended one. The newlywed didn’t reach marriage bed, unfortunately, he died right in front of the house. Doctors reported that the man died from a heart attack caused by overdose of Viagra.
4. In 2008, a resident of Russia took five packages of the drug, to win on a dare. The man won the argument, but some time later, he died of a sudden cardiac arrest.
In fact, taking any medicament may pose a risk to health. After all, most of the drugs have not only indications for using, but also contraindications. It is necessary to strictly adhere to the instructions and not abuse tablets. You should know that taking pills in large quantities does not positively influence potency, but other organs may be affected. Therefore, do not exceed the recommended dosage!

What to do in case of overdosing?

In case of Viagra overdose, seek medical advice immediately. This condition requires urgent symptomatic treatment. The situation is complicated by the fact that hemodialysis does not help in such situations.